Alert archive / Oklahoma / Red Flag Warnings in 2014
Red Flag Warning 6, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Jan 20, 2014, 3:06 AM CST for 7 counties in Texas; 11 counties in Oklahoma. It took effect at Jan 20, 2014, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2014, 3:06 AM CST (09:06 UTC)
- In effect from
- Jan 20, 2014, 12:00 PM CST
- Expired
- Jan 20, 2014, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Norman, OK
Counties Beckham County, OK, Caddo County, OK, Comanche County, OK, Cotton County, OK, Grady County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Kiowa County, OK, Tillman County, OK, Washita County, OK, Archer County, TX, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 16 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2995 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
496 WWUS84 KOUN 200906 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 306 AM CST MON JAN 20 2014 OKZ021-033>038-044-TXZ083>089-201715- /O.NEW.KOUN.FW.W.0006.140120T1800Z-140121T0000Z/ BECKHAM-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-COTTON- HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER- 306 AM CST MON JAN 20 2014 ...RED FLAG WARNING IS EFFECTIVE FROM NOON TODAY TO 6 PM CST THIS EVENING FOR SOUTHWEST OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS. * WIND...NORTH 20 TO 25 MPH. * HUMIDITY...22 TO 14 PERCENT. * TEMPERATURE...65 TO 71 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
2 follow-up statements
415 WWUS84 KOUN 201712 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1112 AM CST MON JAN 20 2014 OKZ021-033>038-044-TXZ083>089-210000- /O.CON.KOUN.FW.W.0006.140120T1800Z-140121T0000Z/ BECKHAM-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-COTTON- HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER- 1112 AM CST MON JAN 20 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WINDY... WARM AND VERY DRY CONDITIONS FOR SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS... * WIND...NORTH 20 TO 30 MPH. * HUMIDITY...14 TO 20 PERCENT. * TEMPERATURE...65 TO 71 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
538 WWUS84 KOUN 201958 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 158 PM CST MON JAN 20 2014 OKZ022-023-027-210000- /O.EXA.KOUN.FW.W.0006.000000T0000Z-140121T0000Z/ WASHITA-CADDO-GRADY- 158 PM CST MON JAN 20 2014 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WARM... WINDY AND VERY DRY CONDITIONS FOR SOUTHWEST INTO PORTIONS OF CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WIND...NORTH 20 TO 30 MPH. * HUMIDITY...12 TO 20 PERCENT. * TEMPERATURE...65 TO 73 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ021-033>038-044-TXZ083>089-210000- /O.CON.KOUN.FW.W.0006.000000T0000Z-140121T0000Z/ BECKHAM-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-COTTON- HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER- 158 PM CST MON JAN 20 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WARM... WINDY AND VERY DRY CONDITIONS FOR SOUTHWEST AND PORTIONS OF CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS... * WIND...NORTH 20 TO 30 MPH. * HUMIDITY...12 TO 20 PERCENT. * TEMPERATURE...65 TO 73 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Jan 19, 10:50 PM CST, 4 hours 16 minutes earlier.
Area forecast discussion, Jan 19, 10:50 PM CST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1050 PM CST SUN JAN 19 2014 .AVIATION... VFR CONDITIONS EXPECTED THROUGH THE PERIOD. DRY COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT AND MONDAY MORNING SHIFTING WINDS TO THE N/NW. WINDS WILL BECOME BRISK BY LATE MORNING WITH GUSTS OVER 25 KTS LIKELY. && .PREV DISCUSSION... /ISSUED 942 PM CST SUN JAN 19 2014/ .UPDATE... WITH THE STILL LOW DEWPOINTS ACROSS THE AREA... MOSTLY CLEAR SKIES... AND LIGHT WINDS EXPECTED AHEAD OF THE FRONT... LOWERED LOW TEMPERATURES ACROSS THE AREA BUT ESPECIALLY FOR APPROXIMATELY THE NORTHWEST TWO-THIRDS OF THE FA. THESE TEMPS ARE STILL SOMEWHAT WARMER THAN THIS MORNING'S LOWS. OTHERWISE... OVERALL THE REST OF THE FORECAST LOOKS GOOD. RED FLAG WARNING WAS ALLOWED TO EXPIRE AT 0Z AS CONDITIONS WERE IMPROVING. UPDATES OUT SHORTLY. MAXWELL && .PREV DISCUSSION... /ISSUED 510 PM CST SUN JAN 19 2014/ AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. ANOTHER DRY COLD FRONT WILL MOVE THROUGH TONIGHT AND EARLY MONDAY SHIFTING WINDS BACK TO THE N/NW. PREV DISCUSSION... /ISSUED 239 PM CST SUN JAN 19 2014/ DISCUSSION... WINDS WILL DECREASE QUICKLY AROUND SUNSET AND THE DRY AIR WILL ALSO ALLOW TEMPS TO DROP... WHICH SHOULD AID IN DECREASING WILDFIRE THREAT THIS EVENING. ANOTHER COLD FRONT WILL PUSH SOUTH THROUGH THE AREA OVERNIGHT WITH COOLER TEMPS FOR MONDAY WITH ANOTHER BREEZY/WINDY DAY. ONCE AGAIN THERE WILL BE AN ELEVATED WILDFIRE RISK... BUT SHOULD REMAIN BELOW CRITICAL RED FLAG CONDITIONS ACROSS MOST OF THE AREA. ONE AREA THAT MAY APPROACH CRITICAL THRESHOLDS FOR A FEW HOURS WILL BE FAR SOUTHWEST OKLAHOMA AND PART OF WESTERN NORTH TEXAS. WILL HOLD OFF ON ANY HEADLINES FOR MONDAY AFTN AT THIS POINT. A REINFORCING SHOT OF EVEN COOLER AIR WILL SLIDE SOUTH INTO THE AREA FOR TUESDAY WITH TEMPS BELOW NORMAL. WE SHOULD SEE A QUICK WARM UP FOR WEDNESDAY BEFORE AN ARCTIC AIRMASS SLIDES SOUTH OUT OF CANADA THROUGH THE CENTRAL AND EASTERN PART OF THE COUNTRY. HAVE CONT TO TREND TEMPS COLDER FOR THURSDAY AND FRIDAY. WILL ALSO NEED TO WATCH LATE THURSDAY INTO FRIDAY TIME FRAME AS LATEST MEDIUM RANGE MODELS HAVE STARTED TO SHOW A MORE SOUTHERN STREAM DISTURBANCE THAT COULD PROVIDE A QUICK SHOT OF WINTRY PRECIP. FOR NOW WILL LEAVE FORECAST DRY AND CONTINUE TO WATCH THIS TREND. FLOW STAYS FAIRLY PROGRESSIVE AND EXPECT ANOTHER WARM UP INTO NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 30 60 25 43 / 0 0 0 0 HOBART OK 29 61 24 48 / 0 0 0 0 WICHITA FALLS TX 35 65 27 50 / 0 0 0 0 GAGE OK 25 57 21 51 / 0 0 0 0 PONCA CITY OK 28 58 21 38 / 0 0 0 0 DURANT OK 35 65 30 46 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25/02
Hazardous weather outlook, Jan 19, 9:49 PM CST, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
949 PM CST SUN JAN 19 2014
OKZ004>048-050>052-TXZ083>090-201100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
949 PM CST SUN JAN 19 2014
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...REST OF TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
A DRY AIRMASS WILL REMAIN OVER THE SOUTHERN PLAINS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST MONDAY JAN 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH SATURDAY.
OTHER HAZARDOUS WEATHER...
THE WILDFIRE RISK WILL REMAIN HIGH MONDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY AROUND
5 AM MONDAY JANUARY 20.Nearby
Red Flag Warnings in Oklahoma, 2014Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.